Alert archive / Idaho / Winter Storm Watches in 2007
Winter Storm Watch 2, NWS Spokane, WA
NWS Spokane, WA issued this winter storm watch at Jan 4, 2007, 2:48 PM PST for Pend Oreille County, Spokane County, Stevens County, Washington; 6 counties in Idaho. It took effect at Jan 5, 2007, 12:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 4, 2007, 2:48 PM PST (22:48 UTC)
- In effect from
- Jan 5, 2007, 12:00 PM PST
- Expired
- Jan 5, 2007, 3:51 AM PST
- In force
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 62 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm watch went out at Jan 4, 11:09 AM PST, 3 hours 39 minutes earlier.
Area forecast discussion, Jan 4, 11:09 AM PST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1109 AM PST THU JAN 4 2007 .SYNOPSIS...A SERIES OF PACIFIC STORMS WILL TRACK ACROSS THE INLAND NORTHWEST THROUGH THE REMAINDER OF WEEK AND INTO EARLY NEXT WEEK...BRINGING COOL AND UNSETTLED CONDITIONS TO THE REGION. && .DISCUSSION... REST OF TODAY...UPPER LEVEL SHORTWAVE TROF CONTINUES TO HEAD INTO THE INLAND NW THIS MORNING. MOST OF THE ENERGY ASSOCIATED WITH THIS TROF AXIS SEEMS TO BE CONCENTRATING AROUND SHORTWAVE VORT LOBE OVER NW OREGON. CLOUDS AND PRECIP FROM THIS FEATURE HAVE DEVELOPED AS FAR NORTH AS I 90...AND SUSPECT THEY WILL GENERALLY REMAIN ACROSS SOUTHERN WA THROUGH MOST OF THE AFTERNOON AS THE SHORTWAVE TROF CONTINUES TO TRACK IN A ESE ORIENTATION. LOOKS LIKE THE GFS IS HANDLING THE MOISTURE FIELDS MUCH BETTER THAN THE NAM AT THIS TIME. THIS ALSO SUGGESTS THE SHOWER THREAT ACROSS THE NE ZONES WILL HOLD OFF UNTIL LATER THIS AFTERNOON...AND WILL LARGELY DEPEND ON OROGRAPHIC LIFTING FROM THE MEAN WESTERLY WINDS THROUGH THE LOWER ATMOSPHERE COUPLED WITH NICE POTENTIAL INSTABILITY UP TO NEARLY 500 MBS AHEAD OF THE ELONGATED TROF AXIS. THIS SHOWER THREAT WILL CONTINUE THROUGH THE FIRST PORTION OF THE EVENING BEFORE THE TROF AXIS SLIDES OUT OF THE REGION. SUSPECT QPF AMOUNTS WILL BE TOO LIGHT FOR ANY WINTER HIGHLIGHTS...HOWEVER AS THE ASSOCIATED COLD FRONT WITH THE TROF MOVES THROUGH...WE WILL SEE A 6 HOUR PERIOD WHERE THE WINDS FROM THE SFC-600 MBS TURN TO THE NW. THIS WIND SHIFT COMBINED WITH THE AFOREMENTIONED INSTABILITY SUGGEST A GOOD BURST OF SNOW IS LIKELY FOR THE CAMAS PRAIRIE. NOT SURE IF CONFIDENCE IS HIGH ENOUGH FOR A SNOW ADVISORY BUT WILL UP TOTALS IN THE ZONES FOR NOW. AS FOR THE HYDRO CONCENRS OVER WHITMAN COUNTY. HYDROGRAPHS FROM THE AREA SHOW STEADY DECLINES...WHILE THE SHERIFF INDICATED NO FURTHER PROBLEMS HAVE BEEN OBSERVED. GIVEN THIS TREND AND ONLY A LIGHT QPF FORECAST THROUGH REMAINDER OF TODAY...WE HAVE LET THE HYDRO HIGHLIGHTS EXPIRE. FX && .AVIATION... PRIMARILY VFR CONDITIONS ARE EXPECTED TODAY. MAIN PROBLEMS WILL FOCUS AROUND SHOWERS MOVING INTO THE REGION FROM THE WEST. MAIN THREAT THROUGH THE DAY WILL LIE SOUTH OF I90...IMPACTING THE KPUW AND KLWS AREAS FOR LATER THIS AFTERNOON. SCT CIGS IN THE SHOWERS COULD FALL TO MVFR LEVELS WITH VSBYS PSBLY DIPPING INTO IFR CONDITIONS IN HEAVIER SNOW SHOWERS. AFT 06Z THE SHOWERS WILL EXIT THE REGION. THEN THE MAIN FORECAST CHALLENGE WILL REVOLVE AROUND THE FORMATION OF STRATUS OVER THE PALOUSE AND INTO THE SPOKANE AREA AS MOIST SW FLOW EVOLVES IN THE BOUNDARY LAYER. WE HAVE FORECAST STRATUS CIGS FORMING OVERNIGHT WITH IFR CONDITIONS DEVELOPING. NOT 100 PERCENT SURE THIS STRATUS WILL MOVE INTO THE KGEG-KCOE AREA...NOR WHAT TIME IT WOULD OCCUR...HOWEVER CONFIDENCE IS HIGH WE WILL SEE IT FORM SOMEWHERE OVER THE PALOUSE OVERNIGHT. FX && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 36 23 31 31 37 27 / 20 60 40 60 60 40 COEUR DALENE 36 24 31 30 38 27 / 30 60 40 60 60 40 PULLMAN 38 25 34 32 38 30 / 30 60 30 60 60 40 LEWISTON 43 29 37 35 46 34 / 40 60 20 50 50 40 COLVILLE 34 20 30 27 37 25 / 30 60 50 60 60 40 SANDPOINT 36 25 30 28 37 29 / 30 60 50 70 60 50 KELLOGG 34 25 31 29 35 28 / 40 60 50 70 70 60 MOSES LAKE 39 25 36 33 43 29 / 30 10 20 30 20 20 WENATCHEE 35 26 36 29 41 29 / 20 10 30 40 40 20 OMAK 30 21 31 27 38 24 / 30 10 50 50 50 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jan 4, 12:46 PM PST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1246 PM PST THU JAN 4 2007
IDZ027-052100-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE...
WINCHESTER
1246 PM PST THU JAN 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
SNOW ADVISORY IN EFFECT UNTIL 1 AM PST FRIDAY ABOVE 2000 FEET
FOR LEWIS AND SOUTHERN NEZ PERCE COUNTIES
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
A UNSTABLE AIRMASS WILL LIKELY BRING SIGNIFICANT SNOWS TO THE
CAMAS PRAIRIE THROUGH LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SERIES OF PACIFIC STORMS WILL BRING GUSTY WINDS AND SIGNIFICANT
SNOW...ESPECIALLY TO THE HIGHER TERRAIN...TO THE AREA THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK.
IDZ001>004-026-WAZ031>038-041>044-052100-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...
EPHRATA...OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...
WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
WATERVILLE...MANSFIELD
1246 PM PST THU JAN 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SERIES OF PACIFIC STORMS WILL BRING GUSTY WINDS AND SIGNIFICANT
SNOW...ESPECIALLY TO THE HIGHER TERRAIN...TO THE AREA THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK.The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 12:34 PM PST | Snow Advisory | OTX | Asotin, Garfield, Spokane, Whitman | 15 hr |
Nearby
Winter Storm Watches in Idaho, 2007Winter Storm Watches in Washington, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.